Thunderstorm Wind, Washington
- When
- June 5, 7:12 AM CST
- Where
- Washington County, Bartlesville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.750, -96.000
Strong thunderstorm wind blew down large tree limbs.
Several complexes of thunderstorms moved into eastern Oklahoma from the north on June 5th and 6th. Heavy rainfall, large hail, and damaging winds occurred with the stronger storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Several complexes of thunderstorms moved into eastern Oklahoma from the north on June 5th and 6th. Heavy rainfall, large hail, and damaging winds occurred with the stronger storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 5, 4:56 AM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 556 AM CDT THU JUN 5 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 12Z TAFS... A LARGE THUNDERSTORM COMPLEX MOVING SOUTHEASTWARD THROUGH THE AREA THIS MORNING WILL LIKELY AFFECT KBVO... KXNA... AND KFYV WITH THE HEAVIEST ACTIVITY. OTHER SITES MAY BE AFFECTED TO A LESSER EXTENT. ANOTHER ROUND OF THUNDERSTORMS WILL LIKELY AFFECT MOST SITES AGAIN LATE TONIGHT AND EARLY FRIDAY. && .PREV DISCUSSION... /ISSUED 415 AM CDT THU JUN 5 2014/ DISCUSSION... A WET WEATHER PATTERN WILL BEGIN TODAY AND LAST THROUGH MUCH OF THE UPCOMING FORECAST PERIOD. 3-5 INCHES OF RAIN WILL BE COMMON OVER THE NEXT WEEK...WITH LOCALLY HIGHER AMOUNTS LIKELY. MCS MOVING ACROSS WESTERN AND CENTRAL KANSAS IS EXPECTED TO RACE EAST SOUTHEAST THIS MORNING AND WILL AFFECT PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. A RELATIVELY HIGH POTENTIAL OF DAMAGING WINDS WILL EXIST WITH THESE STORMS. ADDITIONAL MCS DEVELOPMENT IS LIKELY EACH NIGHT FOR THE NEXT FEW NIGHTS WITH THE ACTIVITY LINGERING INTO THE MORNING HOURS. SCATTERED AFTERNOON STORM DEVELOPMENT IS ALSO POSSIBLE IN THE VICINITY OF RESIDUAL BOUNDARIES LEFT OVER FROM PREVIOUS CONVECTION. THE EXACT LOCATION/TIMING OF EACH MCS IS IMPOSSIBLE TO PINPOINT...BUT IT IS LIKELY THAT THE EFFECTIVE BOUNDARY WILL GET PUSHED TO THE SOUTH A BIT QUICKER THAN INDICATED BY MOST MODELS. RELATIVELY HIGH RAIN CHANCES WILL CONTINUE INTO EARLY NEXT WEEK AS SOME MODELS SHOW THE FORMATION OF A CLOSED UPPER LEVEL LOW IN THE VICINITY. THERE MAY BE A TEMPORARY BREAK IN THE RAIN CHANCES LATE TUESDAY INTO WEDNESDAY BEFORE ANOTHER UPPER LEVEL DISTURBANCE MOVES INTO THE AREA FROM THE WEST LATE NEXT WEEK. WENT A BIT COOLER THAN GUIDANCE FOR TEMPERATURES IN THE AREAS MOST LIKELY TO SEE SIGNIFICANT RAINFALL OVER THE NEXT COUPLE DAYS. OVERALL THE FORECAST CONFIDENCE ON TEMPERATURES IS LOW FOR THE NEXT WEEK DUE TO CLOUDS/PRECIPITATION WRECKING HAVOC. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 509 AM CDT THU JUN 5 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 509 AM CDT THU JUN 5 2014 ...HIGH POTENTIAL FOR DAMAGING WINDS TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE MORNING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE MORNING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE MORNING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE MORNING. DISCUSSION... A LARGE THUNDERSTORM COMPLEX CURRENTLY GETTING ORGANIZED ACROSS CENTRAL KANSAS WILL LIKELY MOVE SOUTHEASTWARD THROUGH A PORTION OF THE AREA LATER THIS MORNING INTO EARLY AFTERNOON. THIS IS A STRONG SYSTEM AND WILL BRING A HIGH POTENTIAL FOR DAMAGING STRAIGHT-LINE WINDS, AS WELL AS HAIL AND HEAVY RAINFALL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN EXTENDED PERIOD OF THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE REGION INTO EARLY NEXT WEEK AS A SLOW MOVING FRONTAL BOUNDARY REMAINS IN THE AREA. INSTABILITY WILL BE SUFFICIENT... ALONG WITH GRADUALLY INCREASING WIND SHEAR... TO SUPPORT A RISK FOR SEVERE WEATHER... ESPECIALLY THURSDAY AND FRIDAY. HEAVY RAINFALL WILL ALSO BE AN INCREASING CONCERN... ESPECIALLY ACROSS NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
718 AM CDT THU JUN 5 2014
OKZ054-059-051300-
OSAGE OK-PAWNEE OK-
718 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE AND PAWNEE
AT 718 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF BIGHEART TO 18 MILES WEST OF
BURBANK...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...FAIRFAX...BURBANK...
APPERSON...WEBB CITY...PEARSONIA...BIGHEART...FORAKER...HULAH...
RALSTON...WAH SHA SHE STATE PARK AND SUNSET LAKE.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3700 9600 3685 9600 3638 9684 3647 9704
3651 9703 3656 9691 3658 9690 3659 9692
3659 9705 3665 9706 3670 9698 3669 9695
3676 9687 3675 9683 3679 9676 3682 9676
3701 9641
TIME...MOT...LOC 1218Z 270DEG 26KT 3697 9636 3661 9702SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
719 AM CDT THU JUN 5 2014
OKZ054-059-051300-
OSAGE OK-PAWNEE OK-
719 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE AND PAWNEE
AT 719 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF BIGHEART TO 18 MILES WEST OF
BURBANK...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...FAIRFAX...BURBANK...
APPERSON...WEBB CITY...PEARSONIA...BIGHEART...FORAKER...HULAH...
GRAINOLA...RALSTON...WAH SHA SHE STATE PARK AND SUNSET LAKE.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3700 9600 3685 9600 3638 9684 3647 9704
3651 9703 3656 9691 3658 9690 3659 9692
3659 9705 3665 9706 3670 9698 3669 9695
3676 9687 3675 9683 3679 9676 3701 9675
TIME...MOT...LOC 1219Z 270DEG 26KT 3697 9635 3661 9701The Tulsa radar (KINX), 75 km away, was scanning. The volume nearest the first event began at 13:14 UTC.
13 hail, 8 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down large tree limbs.
Baseball size hail broke windows in homes and vehicles.
A storm chaser measured thunderstorm wind gusts to 63 mph.
Baseball size hail broke windows in homes and vehicles.
A storm chaser measured thunderstorm wind gusts to 60 mph.
Thunderstorm wind gusted to 60 mph between Bixby and Leonard.
Thunderstorm wind gusted to 60 mph in Bixby.
Thunderstorm wind gusted to 60 mph.
Strong thunderstorm wind blew down several trees.
Strong thunderstorm wind blew down several trees and snapped power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528183, 528185, 528187, 528189, 528190, 528192, 528193, 528194, 528195, 528196, 528197, 528204, 528205, 528207, 528208, 528210, 528211, 528213, 528214, 528215, 528216.